MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pushwire was returned for analysis.The phenom-17 catheter has an id (inner diameter) of 0.017¿.Per the axium prime ifu (instructions for use), axium prime detachable coils should only be delivered through a microcatheter with a minimum inside diameter of 0.0165¿¿0.017¿ with two marker bands.Upon visual examination, the axium prime pushwire was returned without its introducer sheath.The axium prime pushwire was found to be broken at ~3.2cm from proximal end and released wire pulled back.The axium prime pushwire was found to be bent at ~113.0cm from proximal end.The axium prime implant coil was appeared to be detached from pushwire and not returned for analysis.Therefore, any contributing factors from the implant coil could not be assessed.The shield coil was found to be damaged and stretched.No other anomalies were observed.The axium prime pushwire could not be used for testing with the returned phenom 17 microcatheter due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ was confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil was found detached and the pushwire was found broken and bent.It is likely that the damage to the axium prime implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush.It was reported all devices were prepared as per the instructions for use (ifu).The phenom 17 micro catheter is compatible for use with the axium prime coils.The patient¿s vessel tortuosity was moderate.Information regarding if a continuous flush was used was not reported.Therefore, any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a axium coil was stuck in a phenom catheter.After the two prime 3d 5×15 was inserted and removed from microcatheter, the third prime 3d 5×15 was inserted but it got stuck near in the middle of the catheter.The catheter resistance was in the shaft center.The catheter and coil were not damaged.The catheter was flushed as per instructions for use (ifu).The devices were prepared as indicated in the package insert.The patient was being treated for an unruptured, saccular aneurysm in the anterior cerebral artery (aca).The max diameter was 10mm and the neck diameter was 5mm.Blood flow speed was normal.Vessel tortuosity was moderate.The access vessel diameter was 2.5mm.No patient symptoms or complications were reported.Ancillary devices: synchro select guidewire, prime 3d 5×15 2 pieces embolization coil additional information received reported that the coil had come out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15830509
Report Number2029214-2022-01972
Device Sequence Number5122941
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number220848422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale